Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 8, 2000, 9:40 PM CDT for Marshall County, Stark County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 9:40 PM CDT (02:40 UTC)
- Expired
- May 8, 2000, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Marshall County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 10:20 PM CDT | Thunderstorm Wind | Pattonsburg, IL | Thunderstorm winds damaged or destroyed several sheds, a barn, and a grain bin. Also, several trees were snapped off and a semi was blown over on I-39 near mile marker 30. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 090240 SVRSPI ILC123-175-090345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 940 PM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN CENTRAL ILLINOIS STARK COUNTY IN CENTRAL ILLINOIS * UNTIL 1045 PM CDT * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF SPARLAND...OR ABOUT 15 MILES NORTH OF PEORIA...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPARLAND LACON DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:40 PM CDT, 7 hours earlier.
Area forecast discussion, May 8, 2:40 PM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT MON MAY 8 2000 COLD FRONT MAKING SLOW BUT STEADY PROGRESS OVER EASTERN IOWA WITH CONVECTION FIRING UP ALONG IT. 18Z SOUNDING STILL SHOWS FORMIDABLE CAP OVER CENTRAL ILLINOIS...SO EXPECT MOST OF THE CONVECTION TO BE RESTRICTED TO THE VICINITY OF THE FRONT. WILL GO WITH LIKELY POPS CENTRAL AND WEST WITH CHANCE POPS IN THE EAST. STRONG SHORTWAVE INDICATED ON WATER VAPOR LOOPS MOVING ACROSS NEW MEXICO WILL INDUCE CYCLOGENESIS ALONG THE SOUTHERN TAIL OF THE COLD FRONT LATER THIS EVENING. THIS LOW WILL TRAVEL NORTHEAST ALONG THE FRONT AND CAUSE IT TO SLOW DOWN AS IT APPROACHES THE CWA. POTENTIAL EXISTS FOR HEAVY RAIN EVENT ALONG AND JUST NORTH OF THE LOW TRACK... WHICH APPEARS TO BE FROM RUSHVILLE TO BLOOMINGTON. MODELS NOW AGREE ON PUSHING THE FRONT WELL PAST THE AREA TUESDAY NIGHT DUE TO THE STRONGER-THAN-EXPECTED SURFACE WAVE. THEREFORE WILL REMOVE POPS FROM WEDNESDAY. ..04.. SPI TB 065/070 055/074 056 04++7 PIA TB 062/069 052/071 054 04++6 DEC TB 065/070 055/074 056 04++7 CMI TB 068/074 056/073 056 044+7 MTO TB O68/074 056/073 056 044+7 LWV TB 069/082 058/080 !058 04367 .ILX... IL...NONE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 47 min |
| May 8, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 65 min |
| May 8, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| May 8, 9:50 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 55 min |
| May 8, 10:02 PM CDT | Tornado Warning | ILX | Tazewell | 43 min |
| May 8, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 64 min |
| May 8, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 61 min |
| May 8, 10:40 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 50 min |
| May 8, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 63 min |
| May 8, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 57 min |
| May 8, 11:08 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 67 min |
| May 9, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 46 min |
| May 9, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 48 min |
| May 9, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 53 min |
| May 9, 3:40 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 50 min |
| May 9, 2:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 55 min |
| May 9, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| May 9, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 56 min |
| May 9, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 63 min |
| May 9, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| May 9, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.